Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Diagnosed with hashimoto's.Have elevated WBC. On medication. Feeling fatigued. Should I be concerned?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Hi, I'm a 32 year old female recently diagnosed with Hashimoto's. While in the process, my CBC came back with an elevated WBC. I'm taking zonisamide for migraines (have been for over a year). In March, my WBC was 7.8. A week ago, it was 11.4 and two days ago, 12.8. My neutrophils a week ago were 7800 and now 8250. Lymphocytes jumped from 2350 to 3690. Everything else remained almost the same. I am having a lot of extreme (and I mean extreme) fatigue. I also have a small area with raised bumps (rash) in the inside crease of my elbow AND on the outside and some joint stiffness/pain. My PCP doesn't want to repeat the tests for six more weeks so I'm stuck in limbo. Should I be concerned or ask another doctor for quicker follow-up?
Posted Sat, 18 Aug 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shanthi.E 3 hours later

Thanks for posting your query.

There is nothing to panic here. Please relax. I will try my best to help you.

Elevated WBC is a health concern only when it runs in more than a few thousands. The total WBC count normally ranges from 8000 to 0000. Two days ago, it was 12.8 in you. Do you mean to say it was 0000?

There is a bit of ambiguity in your report. Neutrophils and lymphocytes are usually mentioned in percentage. Are you saying your Neutrophils now are 82.5% and Lymphocytes is 36.9%?

It would be easier for me to interpret your report if I can see the report by myself. You have a feature to upload the reports / image by yourself at the right side of the query page, please utilize that so that I can answer your queries better.

The extreme fatigue may be attributed to the recently diagnosed Hashimoto's. The rash and the joint stiffness and pain indicate a recent onset viral fever.

I agree with your PCP to not repeat the test for six more weeks.

You can take it slow; there is no emergency here or need to seek another doctor.

Awaiting your response.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor